Alert archive / Maryland / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 21, NWS Baltimore/Washington

April 21, 2009Charles County, Prince George's County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 21, 2009, 6:22 PM EDT for Charles County, Prince George's County, Maryland. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2009, 6:22 PM EDT (22:22 UTC)
Expired
Apr 21, 2009, 7:00 PM EDT
In force
38 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Charles County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 66 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 6:32 PM EDTTSTM WND DMGPort Tobacco, MDTREES DOWN ON PORR HOUSE ROAD AND ROUTE 6
Apr 21, 6:42 PM EDTTSTM WND DMGPort Tobacco, MDTREES DOWN ON PORR HOUSE ROAD AND ROUTE 6
Apr 21, 6:49 PM EDTTSTM WND DMGWaldorf, MDTREES DOWN ON MALL ROAD
Apr 21, 7:03 PM EDTTSTM WND DMGPort Tobacco, MDTREES DOWN ON PORR HOUSE ROAD AND ROUTE 6

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KLWX 212222
SVRLWX
MDC017-033-212300-
/O.NEW.KLWX.SV.W.0021.090421T2222Z-090421T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
622 PM EDT TUE APR 21 2009

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  CHARLES COUNTY IN SOUTHERN MARYLAND...

* UNTIL 700 PM EDT

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR INDIAN HEAD...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA PLATA...
  ST. CHARLES...
  WALDORF...

HAIL TO THE SIZE OF PENNIES CAN BE EXPECTED IN THE WARNED AREA.

LAT...LON 3849 7668 3851 7672 3851 7678 3842 7684
      3840 7700 3844 7703 3839 7713 3838 7722
      3849 7726 3861 7718 3862 7713 3867 7713
      3870 7710 3872 7705 3873 7670
TIME...MOT...LOC 2222Z 270DEG 19KT 3856 7713

$$
LISTEMAA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 5:27 PM EDT, 55 minutes earlier.

Area forecast discussion, Apr 21, 5:27 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 PM EDT TUE APR 21 2009

.SYNOPSIS...
UPPER LOW PRESSURE WITH EMBEDDED WEAK DISTURBANCES WILL ROTATE
THROUGH THE AREA THROUGH WEDNESDAY NIGHT. HIGH PRESSURE BUILDS
ACROSS THE REGION THURSDAY AND FRIDAY. TEMPERATURES WILL BEGIN A
SIGNIFICANT WARMING TREND ON FRIDAY...WHICH WILL CONTINUE INTO EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATE...INCREASED POPS E OF THE BLUE RIDGE INTO CATEGORICAL FOR
THE EVNG HRS. PORTIONS OF THE MID ATLC FILLING IN WITH SCATTERED
WEAK TSTMS...MAINLY ALONG AND N OF I-66 TO THE PA BORDER. A LOW
LEVEL BOUNDARY PUSHING E OF THE BLUE RIDGE AND DEVELOPING WARM
SECTOR STORMS OUT AHEAD. MOST OF THIS ACTIVITY HAS BEEN FAIRLY
SHORT- LIVED...THO ISOLATED STORMS /MAINLY WHICHEVER ONE HAPPENS
TO DEVELOP ON THE SRN EDGE OF THE LINE/ HAVE A BIT MORE LONGEVITY
AND SCATTERED PEA-SIZED HAIL REPORTS HAVE BEEN COMING IN. ONLY
30-40KT OF ENVIRONMENTAL SHEAR FOR THESE STORMS TO TAP INTO...THO
THEY ARE DO HAVE DECENT STEERING FLOW WHICH HAS SHEARED OFF MANY
OF THESE ELEVATED TOPS.

PREV DISC...WATER VAPOR LOOP DEPICTS UPR LOW OVR GRTLKS. THERE
ARE SVRL S/WV SET TO SLIDE ACRS CWFA TNGT--THE STRONGEST OF WHICH
HAS A SFC WSHFT AND H8 CDFNT...RESPONSIBLE FOR A BAND OF TSRA ACRS
WVA. HWVR...RGNL 88D COMPOSITE DEPICTS SHRA INCRSG IN NRN SHEN VLY
AS WELL. IN ADDITION...ISOL SHRA POPPED ARND 17Z INVOF
EZF/RMN...COINCIDENT W/ DIFFERENTIAL HTG BNDRY FM MRNG FOG. AMS
NOT INCREDIBLY UNSTBL...BUT DAYTIME HEATING AND MID LVL COOLING
HAS RSLTD IN STEEP LAPSE RATES. TT AND TQ INDX HIGH...ON TOP OF
REMARKABLY LOW WBZ /RANGING BTWN 5500-7000/.

SHRA WL BE LKLY THIS EVNG...AND ANY SHRA WL CERTAINLY BE CAPABLE OF
PRODUCING HAIL. NOT TTLY SOLD ON WIDESPREAD SVR HAIL...BUT WUDNT BE
SURPRISED IF A FEW HAILSTONES ECLIPSED CRITERIA. MDL SNDGS ALSO
SUGGEST AN INVERTED-V...W/ 20-25 KT W/IN MIXED LYR.

MAIN TROF WL REACH BLURDG NEAR 23-00Z...AND EXTRAPOLATE TO THE BAY
02-03Z. STORMS WL LOSE THEIR PUNCH AFTER SUNSET...AND WL REFLECT
THAT IN WX GRIDS.

CAA TO FLLW OVNGT. FOR THE UPSLP COMPONENT ACRS THE WRN RDGS...THAT
WL BE SUFFICIENT TO CHG SHRA TO SHSN. E OF THE RDGS PCPN WL BE
RATHER SPARCE BY THAT PT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
H5 L/WV TROF AND H8 THRML TROF AXES ROTATE ACRS CWFA TMRW...LEADING
TO ANTHR ROUND OF DIURNALLY INDUCED SHRA. CONDS DONT LOOK AS FVRBL
FOR TSRA...SO WL BE STICKING W/ CHC POPS AT THIS PT. MAXT WL MAINLY
BE BLO 60F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPR LOW PERSISTS OVER THE NERN CONUS INTO THURSDAY WITH NWLY JET
CROSSING THE MID ATLANTIC WED NITE KEEPING UPSLOPE PRECIP /CHANGING
TO SNOW ABOVE 2 KFT BY LATE WED NGT/ THRU THE NIGHT WITH DOWNSLOPING
CLEARING THE SKIES EAST OF THE HIGHEST APP RIDGES. LOWS AROUND 40
EAST OF THE BLUE RIDGE...MID 30S IN THE WRN VALLEYS.

CHILLY AIR STILL OVERHEAD ON THURSDAY WITH DOWNSLOPING AIDING TEMPS
INTO THE MID 60S /LWR 60S NRN MD/ WITH SOME AFTERNOON CU.

THE UPR TROF MOVES OUT OFF THE MID ATLANTIC COAST LATER THURSDAY
WITH A BROAD RIDGE OF HIGH PRESSURE BUILDING ACROSS THE SERN CONUS
INTO EARLY NEXT WEEK. THE UPPER AIR SETUP RESEMBLES A TYPICAL LA
NINA PATTERN...STEEP WEST COAST TROF WITH BROAD SW TO NE JET
CROSSING THE CONUS...WITH SFC HIGH PRESSURE BETWEEN HATTERAS AND
BERMUDA LEAVING THE SOUTHEAST HIGH AND DRY /DRY FROM SYNOPTIC
SYSTEMS...MOIST FOR CONVECTION/.

HOWEVER...EURO/GFS SUGGEST A VORT LOBE PASSAGE AS THE RIDGE SETS UP
ON FRIDAY WITH SLY FLOW BRINGING MOISTURE FOR RAIN FOR WRN RIDGES
FROM TOPOGRAPHIC EFFECTS.

WITH DEWPOINTS IN THE 50S TOWARD 60F EXPECT ELEVATED AFTERNOON CU TO
DEVELOP SAT AND SUN WITH ISOLATED SHOWERS...ESP WHERE ENHANCED
FORCING AIDS DEVELOPMENT...ALONG RIDGELINES AND ALONG THE SHORELINES
FROM SEA BREEZE EFFECTS. MONDAY IS LOOKING RATHER DRY. LOOKS LIKE AT
LEAST THE SAME HIGH TEMP EACH DAY SAT THRU TUE WITH A SMALL WARMING
TREND...EXTENDED GUIDANCE APPEARS TO BE ADJUSTING FOR CLIMO WITH
WEEKEND HIGHS 12 TO 15 DEGREES ABOVE NORMAL.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
S/WVS TO CROSS TERMINALS TAFTN-EVE...AIDED BY DIURNAL HTG AND MID
LVL COOLING. PRIMARY THREAT WL BE FOR SMALL HAIL. HV TIMED MAIN
S/WV...WHICH HAS ASSOC SFC WSHFT...TO IAD BY 23Z. HWVR...ASSOC PCPN
HAS BECOME A BIT DISORGANIZED CROSSING THE APPLCHNS...AND NMRS SHRA
HV DVLPD IN ADVC OF IT. HV PLACED TEMPO IN ASSOC W/ SFC BNDRY.
HWVR...WL NEED TO MONITOR IN CASE ERLR UPDTS REQD.

W/NW FLOW REGIME OVNGT-TMRW. VFR CONDS WL PREVAIL. MORE SHRA PSBL
TMRW...SPCLY IN THE AFTN. TOO SOON TO PLACE RESTRICTIONS IN TAFS
ATTM.

PREVAILING VFR CONDITIONS RETURN WED NIGHT WITH WLY DOWNSLOPING FLOW
INITIATION AS THE UPPER TROF PUSHES EAST OFF THE MID ATLANTIC COAST.
THURSDAY THROUGH AT LEAST THE WEEKEND...EXPECT VFR CONDITIONS WITH
MID LEVEL AFTN CU AND POSSIBLE LATE NIGHT/EARLY MORNING SUBVFR VSBYS
AS HIGH PRESSURE SETS UP OFF THE CAROLINA COAST BRINGING SLY/SWLY
FLOW.

&&

.MARINE...
NMRS SHRA/SCT TSRA WL CROSS WATERS THIS EVNG. MJR THREAT WL BE SMALL
HAIL...BUT GUSTY WNDS WL ALSO BE A CONSIDERATION. WL MONITOR FOR
SMW/S.

BHD STORMS...W/NW FLOW PTTN TAKES HOLD. W/ DIURNAL MIXING...SCA
LOOKS LIKE A GOOD BET TMRW.

SCA EXTENDED THROUGH WEDNESDAY NIGHT AS WESTERLY FLOW BEGINS AS
AN UPPER TROF PUSHES OFF THE EAST COAST. GUSTY WINDS LIKELY TO
REQUIRE THE SCA TO BE EXTENDED THRU THURSDAY BEFORE HIGH PRESSURE
SETS UP OFF THE CAROLINA COAST BRINGING LIGHTER SLY/SWLY FLOW
THROUGH THE WEEKEND. NO HEADLINES EXPECTED AFTER THURSDAY...THOUGH
OCCASIONAL SLY CHANNELING UP THE BAY IS POSSIBLE FRIDAY THROUGH
SUNDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY
     FOR ANZ530>537.

&&

SYNOPSIS...BAJ
NEAR TERM...GMS
SHORT TERM...HTS
LONG TERM...BAJ
AVIATION...BAJ/HTS
MARINE...BAJ/HTS
Hazardous weather outlook, Apr 21, 3:42 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 PM EDT TUE APR 21 2009

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
221000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
342 PM EDT TUE APR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND EARLY EVENING. A FEW STORMS WILL BE CAPABLE OF
PRODUCING PEA-SIZED TO POSSIBLY PENNY-SIZED HAIL AS WELL AS GUSTY
WINDS. THE MOST LIKELY TIME FOR THIS TO OCCUR IS FROM 4 PM TO 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY WEDNESDAY AFTERNOON AND NIGHT. SMALL
CRAFT ADVISORY CONDITIONS ARE POSSIBLE AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ANY REPORTS
OF HAIL WOULD BE GREATLY APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-221000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
342 PM EDT TUE APR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND EARLY EVENING. A FEW STORMS WILL BE CAPABLE OF
PRODUCING PEA-SIZED TO POSSIBLY PENNY-SIZED HAIL AS WELL AS GUSTY
WINDS...ESPECIALLY EAST OF THE BLUE RIDGE. THE MOST LIKELY TIME
FOR THIS TO OCCUR IS FROM 3 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ANY REPORTS
OF HAIL WOULD BE GREATLY APPRECIATED.

HTS

In the hours before

Special weather statement, Apr 21, 5:25 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 PM EDT TUE APR 21 2009

VAZ053-212200-
FAIRFAX VA-
525 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT FAIRFAX COUNTY...

AT 524 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL OVER HERNDON...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE GREAT
FALLS.

OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND
PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

JRK
Special weather statement, Apr 21, 5:31 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT TUE APR 21 2009

MDZ004-005-212215-
CARROLL MD-FREDERICK MD-
531 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT CARROLL AND FREDERICK COUNTIES...

AT 529 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL OVER OVER ADAMSTOWN...MOVING NORTHEAST AT
20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
BALLENGER CREEK...FREDERICK...GREEN VALLEY...NEW
MARKET...TANEYTOWN...MIDDLEBURG...UNION BRIDGE AND WALKERSVILLE.

LISTEMAA
Special weather statement, Apr 21, 5:32 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 PM EDT TUE APR 21 2009

VAZ041-052-055-056-212215-
STAFFORD VA-FAUQUIER VA-SPOTSYLVANIA VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
532 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT STAFFORD...FAUQUIER...SPOTSYLVANIA
AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 532 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL...MOVING NORTHEAST AT 30 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
STAFFORD...TRIANGLE...DUMFRIES...MONTCLAIR...DALE CITY...WOODBRIDGE
AND LAKE RIDGE.

OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND
PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

JRK
Special weather statement, Apr 21, 6:02 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
602 PM EDT TUE APR 21 2009

MDZ004>006-010-011-212245-
CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-HOWARD MD-
SOUTHERN BALTIMORE MD-
602 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE...
FREDERICK...HOWARD AND SOUTHERN BALTIMORE COUNTIES...

AT 601 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL OVER ROXBURY MILLS. ADDITIONAL STORMS
CAPABLE OF PRODUCING PEA SIZED HAIL WERE LOCATED OVER SOUTHERN
CARROLL AND WESTERN BALTIMORE COUNTIES. THESE STORMS WERE MOVING
NORTHEAST AROUND 25 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
SYKESVILLE...ELLICOTT CITY...ELDERSBURG...OAKLAND...GAMBER...
RANDALLSTOWN...MILFORD MILL...REISTERSTOWN...OWINGS MILLS AND
HAMPSTEAD.

LISTEMAA
Special weather statement, Apr 21, 6:05 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
605 PM EDT TUE APR 21 2009

MDZ016-VAZ052-053-056-057-212245-
KING GEORGE VA-CHARLES MD-SPOTSYLVANIA VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA-
605 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...CHARLES...
SPOTSYLVANIA...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX
COUNTIES...

AT 604 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING PEA SIZED HAIL ALONG A LINE EXTENDING FROM 4 MILES NORTH
OF DALE CITY TO 8 MILES SOUTHWEST OF SEALSTON...MOVING NORTHEAST AT
45 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
SEALSTON...TRIANGLE...PASSAPATANZY...LAKE RIDGE...WOODBRIDGE...
OCCOQUAN...LORTON...LAMBS CREEK...WEST SPRINGFIELD AND NORTH
SPRINGFIELD.

OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND
PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

JRK
Special weather statement, Apr 21, 6:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
611 PM EDT TUE APR 21 2009

MDZ014-212245-
ANNE ARUNDEL MD-
611 PM EDT TUE APR 21 2009

...STRONG THUNDERSTORMS TO AFFECT ANNE ARUNDEL COUNTY...

AT 610 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF
PRODUCING PEA SIZED HAIL OVER SOUTH GATE...MOVING NORTHEAST AT 25
MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE GLEN
BURNIE...FERNDALE...GREEN HAVEN...BROOKLYN PARK AND PUMPHREY.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

LISTEMAA

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:40 PM EDTSevere Thunderstorm WarningLWXCharles, Saint Mary's33 min
Apr 20, 9:33 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Prince George's34 min
Apr 21, 6:30 AM EDTDense Fog AdvisoryLWXAllegany, Washington3 hr
Apr 21, 5:34 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery26 min
Apr 21, 6:24 PM EDTSevere Thunderstorm WarningLWXHoward, Montgomery36 min
Apr 21, 6:31 PM EDTSevere Thunderstorm WarningLWXPrince George's44 min
Apr 21, 6:49 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Saint Mary's41 min
Apr 21, 7:24 PM EDTSevere Thunderstorm WarningLWXAnne Arundel10 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.